MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER 2.9 MAG-MINI DISP. BLADE; SAW, POWERED, AND ACCESSORIES
Model Number 72201518
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, instruments inside patient, the abrader 2.9 blade was broken, the broken pieces were removed from the patient.Then a abrader 3.5mm blade was used and it bent during use.The procedure was completed with a s+n back up device.Non-significant delay and no additional complications were reported.The status of the patient is recovered.There was no injury to the patient.
 
Event or Problem Description
It was reported that during an arthroscopy, the abrader 2.9 blade was broken.The broken pieces were removed from the patient.The procedure was completed with a s+n back up device.Non-significant delay and no additional complications were reported.The patient is recovered.
 
Additional Manufacturer Narrative
B5 was updated.H3, h6: the reported device was received for evaluation.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.A visual inspection of the returned device found that it is not in its original packaging.The device is worn from use, and the outer shaft is bent.The inner shaft is broken into two pieces.There is debris on the inner and outer shaft.It was determined the device did not contribute to the reported event.The complaint was confirmed and the root cause was associated with unintended use of the device.Factors, which could have contributed to the complaint event, include an application of excessive force or contact with another source.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the complaint revealed there were no patient injuries reported and no apparent patient impact based on the details provided.Therefore, no further medical assessment is warranted.No containment or corrective actions are recommended at this time.

Brand Name
ABRADER 2.9 MAG-MINI DISP. BLADE
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13013324
Report Number1219602-2021-02723
Device Sequence Number5441395
Product Code HAB
UDI-Device Identifier03596010621672
UDI-Public03596010621672
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201518
Device Catalogue Number72201518
Device Lot NumberUNKWNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2021
Supplement Date Received by Manufacturer01/25/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown